South Carolina, 2025

Damaging Winds in South Carolina, June 10, 2025

June 10, 2025 · NWS CHS · 20 events in 5 counties and zones

A mid-upper level disturbance traversing the Southeast in advance of a longwave trough encountered a moderately unstable environment, leading to severe thunderstorms capable of producing damaging wind gusts across Southeast South Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A mid-upper level disturbance traversing the Southeast in advance of a longwave trough encountered a moderately unstable environment, leading to severe thunderstorms capable of producing damaging wind gusts across Southeast South Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 10, 6:30 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 10, 6:30 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
730 AM EDT Tue Jun 10 2025

.SYNOPSIS...
A cold front will approach the region and stall mid-week. High
pressure will prevail late week into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
This morning: We are watching an area of convection tracking to
the northeast out of south GA that will soon enter into Tattnall
County. These storms are sub-severe, but are capable of
producing 30-35 mph wind gusts. This convection will steadily
move to the northeast through the morning, but should eventually
weaken and dissipate. But, it remains unclear how this will
impact afternoon and evening convective chances as it should
have a stabilizing effect. We will continue to monitor over the
next few hours and make forecast adjustments as needed.

Today: Aloft, the forecast area will remain on the east side of
the mid/upper level trough axis extending southward out of the
Great Lakes region. Model guidance depicts an embedded vort max
within the southwest flow that will move along the GA/SC coast
and could help to serve as a driver of convection during the
day. At the surface, no change as the forecast area sits between
Atlantic high pressure and an inland front with a warm, moist,
and humid summertime airmass. Current thinking is that the day
will start will little to now convection. Then we will see
development start in the mid to late morning hours along and
south of I-16 and then steadily ride up the coast through the
afternoon, associated with the aforementioned shortwave aloft.
Therefore, we will highlight the best chances along the coastal
corridor where the best forcing and instability will reside.
Overall, the near storm environment looks a bit less conducive
to strong to severe convection today. MLCAPE values are progged
to be a bit less (~1,500 J/kg) as well as DCAPE values (600- 800
J/kg). However, there is still good mid-level flow noted in
model soundings, on the order of 30-40 knots. Therefore, there
will be the threat of isolated severe thunderstorms capable of
producing damaging wind gusts. This is in line with the SPC Day
1 Marginal Risk area that encompasses the entire forecast area.
Expect some breezy conditions outside of any storms, with
frequent southwesterly gusts into the 15-20 mph range.
Temperatures are expected to generally top out in the upper 80s.

This evening and tonight: Afternoon convection should diminish
starting in the early evening, though some hi-res model
solutions suggest there will be some upstream convection that
could make a run for our western zones late in the evening.
Otherwise, we expect nothing more than isolated coverage through
the night. Lows are expected to fall into the low 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Surface high pressure will reside offshore through late week,
while a weak front meanders over the region before largely
washing out. Aloft, a trough over the East Coast will continue
to lift, allowing ridging to build from the south. Expect daily
shower and thunderstorm chances with highest coverage in the
afternoon when instability is maximized. No particularly stand-
out day for severe weather, but a stronger storm or two will be
possible each day, especially where boundary interactions occur.
Highs will peak in the upper 80s to around 90. Lows on average
will be in the 70-75F range, with some spots dipping into the
upper 60s inland.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Mid level ridging will largely persist over the Southeast into
the weekend and early next week, although a couple weak
disturbances could pass through the region. Surface high
pressure will reside offshore while a front possibly approaches
later in the period. Forecast is pretty much on repeat with
showers and thunderstorms possible each day, with coverage
peaking during the daytime hours. Heat indices start creeping
back up, reaching 100-105 in many spots.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
KCHS and KJZI: VFR conditions are in place and should prevail
through the TAF period. The first concern is for an area of
showers and storms that are starting to move into southeast GA
and should be on track to potentially reach the terminals around
15-16z. However, it is unclear if these showers and storms will
hold together all the through the late morning. We have
introduced prevailing showers starting at 16z. These showers and
storms could have a stabilizing effect that will have
implications for thunderstorm chances later this afternoon. We
still think the atmosphere should be able to recover and have
maintained VCTS starting at 20z, but confidence is low. If the
terminals are directly impacted by a shower or thunderstorms,
brief MVFR or IFR conditions will be possible.

KSAV: An area of IFR ceilings has settled in and we have
initialized the TAF with TEMPO IFR from 12-14z. The next issue
concerns an area of showers and storms approaching from the
southwest. These showers and storms could reach the terminal
around 13-14z and we have added a TEMPO from 14-16z for thunder
and MVFR conditions. These showers and storms could have a
stabilizing effect that will have implications for thunderstorm
chances later this afternoon. We still think the atmosphere
should be able to recover and have maintained VCTS starting at
18z, but confidence is low. If the terminals are directly
impacted by a shower or thunderstorms, brief MVFR or IFR
conditions will be possible.

Extended Aviation Forecast: Diurnally driven showers and
thunderstorms could bring temporary flight restrictions through
the week, mainly in the afternoon hours.

&&

.MARINE...
Today and tonight: Similar to the last few days, we expect
elevated southwesterly flow across the local waters today and
through the evening. However, speeds look to be a little weaker
with not quite as much gustiness. The forecast advertises winds
peaking at 15-20 knots in the Charleston County waters and
Charleston Harbor, likely just below Small Craft Advisory
thresholds. Seas should generally average 2-4 feet through the
period. Also, it is worth noting that thunderstorms are expected
along the coast and could move out into the coastal waters at
times, producing strong wind gusts.

Wednesday through Sunday: Marine conditions are expected to
stay below Small Craft Advisory criteria through the period.
Southerly flow will persist with speeds 15 knots or less. Seas
will average 2- 3 feet.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...BSH/ETM
MARINE...BSH/ETM
Hazardous weather outlook, Jun 10, 6:21 AM EST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
721 AM EDT Tue Jun 10 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111130-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
721 AM EDT Tue Jun 10 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Jun 10, 6:44 AM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
744 AM EDT Tue Jun 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     Tstm Wnd Gst     Reidsville Airport      32.06N  82.15W
06/10/2025  M46 mph          Tattnall           GA   AWOS

            The AWOS at the Reidsville Airport (KRVJ) measured a 46
            mph wind gust.

&&

Event Number CHS2500448

BSH
Special weather statement, Jun 10, 6:51 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
751 AM EDT Tue Jun 10 2025

GAZ087-088-099-100-114>116-137-138-101230-
Evans GA-Inland Liberty GA-Screven GA-Long GA-Jenkins GA-Tattnall
GA-Inland Bryan GA-Candler GA-Bulloch GA-
751 AM EDT Tue Jun 10 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT LIBERTY...BRYAN...
TATTNALL...SCREVEN...JENKINS...CANDLER...EVANS...BULLOCH AND LONG
COUNTIES UNTIL 830 AM EDT...

At 751 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Aline to 7 miles southwest of
Donald, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Hinesville, Statesboro, Reidsville, Metter, Glennville, Claxton,
  Pembroke, Ludowici, Fort Stewart and McIntosh.

This includes I-16 between mile markers 96 and 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3235 8225 3243 8219 3252 8215 3256 8208
      3254 8203 3261 8200 3265 8207 3281 8188
      3239 8155 3187 8136 3167 8184 3175 8191
      3176 8194 3179 8195 3178 8198 3182 8202
      3184 8207 3204 8213 3212 8220 3218 8218
TIME...MOT...LOC 1151Z 239DEG 35KT 3233 8216 3213 8200 3173 8190

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

BSH
Special weather statement, Jun 10, 8:04 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
904 AM EDT Tue Jun 10 2025

GAZ101-116>119-SCZ047-048-051-101330-
Inland Jasper SC-Effingham GA-Inland Chatham GA-Coastal Bryan GA-
Inland Bryan GA-Beaufort SC-Coastal Jasper SC-Coastal Chatham GA-
904 AM EDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...EFFINGHAM...JASPER...
BRYAN AND CHATHAM COUNTIES UNTIL 930 AM EDT...

At 904 AM EDT, Doppler radar was tracking a strong thunderstorm over
Hunter Army Airfield, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Hilton Head Island, Pooler, Bluffton, Richmond Hill, Downtown
  Savannah, Hunter Army Airfield, Hutchinson Island, Midtown
  Savannah, Windsor Forest and Coffee Bluff.

This includes the following highways...
	I-16 between mile markers 150 and 168.
	I-95 in Georgia between mile markers 88 and 112.
	I-95 in South Carolina between mile markers 2 and 6.
	I-516 between mile markers 3 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3211 8140 3212 8140 3229 8105 3217 8079
      3175 8115 3196 8138
TIME...MOT...LOC 1304Z 213DEG 38KT 3201 8119

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

CPM
Local storm report, Jun 10, 8:06 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
906 AM EDT Tue Jun 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     Hail             Springfield             32.37N  81.38W
06/10/2025  M0.75 inch       Effingham          GA   Emergency Mngr

            Effingham EMA reported penny size hail and estimated
            40-50 mph wind in Springfield.

&&

Event Number CHS2500449

JRL

The radar

The Charleston,SC radar (KCLX), 21 km away, was scanning. The volume nearest the first event began at 13:19 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
June 10, 8:18 AM EST
Where
Jasper County, 0.58 mi W of Grahamville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.470, -80.980

The Jasper County 911 Call Center reported a tree down on Forest Avenue near the intersection with Wise Street.

Thunderstorm Wind, Hampton

When
June 10, 8:21 AM EST
Where
Hampton County, 1.35 mi ENE of Nixville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.760, -81.130

The Hampton County 911 Call Center reported a tree down on Speed Limit Road near the intersection with Uncle Jims Lane.

Thunderstorm Wind, Jasper

When
June 10, 8:21 AM EST
Where
Jasper County, 1.88 mi ENE of Grahamville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.480, -80.940

The Jasper County 911 Call Center reported a tree down on Honey Hill Circle near the intersection with Old House Road.

Thunderstorm Wind, Jasper

When
June 10, 8:22 AM EST
Where
Jasper County, 2.91 mi W of Grays
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.670, -81.070

The Jasper County 911 Call Center reported a tree down on Rivers Hill Road.

Thunderstorm Wind, Jasper

When
June 10, 8:25 AM EST
Where
Jasper County, 1.81 mi NE of Old House
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.470, -80.880

The Jasper County 911 Call Center reported a tree down on Coosaw Scenic Drive near the intersection with Salzburg Road.

Thunderstorm Wind, Hampton

When
June 10, 8:30 AM EST
Where
Hampton County, 2.22 mi NW of Cummings
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.800, -81.010

The Hampton County 911 Call Center reported a tree down on Henderson Road near the intersection with Yemassee Highway.

Thunderstorm Wind, Hampton

When
June 10, 8:32 AM EST
Where
Hampton County, 2.38 mi SSE of Varnville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.820, -81.050

The Hampton County 911 Call Center reported a tree down on Highway 68 near the intersection with Grays Highway.

Thunderstorm Wind, Hampton

When
June 10, 8:34 AM EST
Where
Hampton County, 0.58 mi W of Early Branch
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.750, -80.930

The Hampton County 911 Call Center reported a tree down on Possum Corner near the intersection with Yemassee Highway.

Thunderstorm Wind, Beaufort

When
June 10, 8:37 AM EST
Where
Beaufort County, 1.38 mi N of Sheldon
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.620, -80.780

The Beaufort County 911 Call Center reported a tree down on Old Sheldon Church Road near the intersection with Bailey Road.

Thunderstorm Wind, Hampton

When
June 10, 8:40 AM EST
Where
Hampton County, 4.75 mi NNE of Fechtig
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.840, -80.930

The Hampton County 911 Call Center reported a tree down on Henderson Road near the intersection with Old Salkehatchie Road.

Thunderstorm Wind, Beaufort

When
June 10, 8:40 AM EST
Where
Beaufort County, 1.5 mi SSE of Gardens Corner
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.580, -80.740

The Beaufort County 911 Call Center reported a tree down near the intersection of Wash Farm Road and Trask Parkway.

Thunderstorm Wind, Beaufort

When
June 10, 8:41 AM EST
Where
Beaufort County, 3.65 mi NNE of Bluffton
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
32.280, -80.850

A trained spotter reported a 10-12 inch diameter hardwood limb snapped off by thunderstorm winds.

Thunderstorm Wind, Colleton

When
June 10, 8:53 AM EST
Where
Colleton County, 2.7 mi WSW of Walterboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.880, -80.690

A Colleton County emergency manager reported a tree down on Mable T Willis Boulevard.

Thunderstorm Wind, Colleton

When
June 10, 8:53 AM EST
Where
Colleton County, 2.15 mi SSW of Stokes
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.940, -80.730

A Colleton County emergency manager reported a tree down at Bells Highway near the intersection with Stokes Road.

Thunderstorm Wind, Colleton

When
June 10, 8:53 AM EST
Where
Colleton County, 2.82 mi SSE of Stokes
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.930, -80.710

A Colleton County emergency manager reported a tree down near the intersection of Stormy Lane and Bells Highway.

Thunderstorm Wind, Colleton

When
June 10, 9:01 AM EST
Where
Colleton County, 5.81 mi NE of Ritter
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.840, -80.560

A Colleton County emergency manager reported a tree and power lines down on Featherbed Road.

Thunderstorm Wind, Colleton

When
June 10, 9:10 AM EST
Where
Colleton County, 1.5 mi SSE of Cottageville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.910, -80.470

A Colleton County emergency manager reported a tree and power lines down on Chinese Dog Run Lane near the intersection with Bama Road.

Thunderstorm Wind, Charleston

When
June 10, 9:40 AM EST
Where
Charleston County, 1.74 mi E of Morris Acres
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.750, -80.070

The public reported a tree down on Fickling Hill Road near the intersection with Brownswood Road.

Thunderstorm Wind, Charleston

When
June 10, 9:50 AM EST
Where
Charleston County, 0.58 mi W of Hobcaw Pt
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.820, -79.890

The Charleston County 911 Call Center reported a large tree down on power lines.

Thunderstorm Wind, Charleston

When
June 10, 10:10 AM EST
Where
Charleston County, 0.69 mi S of Hobcaw Pt
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.810, -79.880

The Mount Pleasant Police Department reported power lines down across Muirhead Road|between Braemore Drive and Hobcaw Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2025Every state in 2025This day in weather historyWarnings in South Carolina, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1279754, 1279749, 1279751, 1279755, 1279753, 1279745, 1279748, 1279750, 1279756, 1279746, 1279757, 1279744, 1279732, 1279733, 1279735, 1279737, 1279739, 1279741, 1279758, 1279760.